# SDR 2008FA0000004

- Difficulty date: January 2, 2008
- Submitted: January 2, 2008
- Operation: General aviation
- Aircraft: N69BP
- Make and model: Piper PA-34-220T
- Aircraft serial: 3449085
- Aircraft time: 2,091 hours
- Engine: Cont TSIO360RB
- Engine time: 2,091 hours
- Propeller: Mcauly 3AF32C512
- System (JASC): 3213 · Main Landing Gear Strut/Axle/Truck
- Part: Strut
- Part number: 39489003
- Condition: Cracked
- Location: Rt Main Gear
- Part time: 2,091 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING ANNUAL INSPECTION, IT WAS NOTED THAT A CRACK WAS FOUND ON THE RT MAIN GEAR LOWER FORK ASSEMBLY PN 39489-003.  THE CRACK IS LOCATED IN THE MILLED SECTION OF THE CASTING AT THE 11 O'CLOCK AND 1 O'CLOCK POSITIONS. THIS MILLED SECTION IS USED TO BOLT THE TORQUE PLATE PN 451-786 TO THE MAIN LANDING GEAR ASSY. CONTACTED MFG THRU THERE DAS SYSTEM AND WAS TOLD THEY NEVER HEARD OF ANY PROBLEMS. REQUESTED FROM MFG TO BLEND CRACK AREA OUT AND REQUEST WAS DENIED. PROCEEDED TO CONTACT A DER FOR APPROVAL ON BLENDING CRACKED AREA OUT AND AGAIN REQUEST DENIED. FOUND ANOTHER LOWER STRUT IN A SALVAGE YARD WHICH WE PURCHASED ONLY TO FIND THIS STRUT ALSO WAS CRACKED IN THE EXACT SAME SPOT. THIS STRUT CAME OFF A MODEL PA34-220T SENICA IV AND HAD 1200 HRS TT ON THE PART. THESE STRUTS ARE THE SAME PN.  ALSO I NOTED THAT THE CASTING VARY IN THICKNESS UPTO .020 DIFFERENCE ON THICKNESS TO EDGE OF MILLED AREA ON CASTING. WE HAVE PICTURES OF THE CRACKED AREAS WE CAN FORWARD TO YOU SHOWING MORE DETAIL AND LOCATIONS.
